Montana, 2011Flooding in Montana, April 4 to 8, 2011
April 4 to 8, 2011 · NWS GGW · 2 events in 2 counties and zones
Beaver Creek continues to flood, mainly due to snowmelt and some ice jamming.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Beaver Creek continues to flood, mainly due to snowmelt and some ice jamming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Apr 4, 3:15 AM MST, 6 minutes earlier.
Area forecast discussion, Apr 4, 3:15 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
415 AM MDT MON APR 4 2011
.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY...
THIS MORNING...A VERY NARROW TEMP/DEW POINT SPREAD THRU MOST OF
THE CWA...NUMEROUS OBS SITES ALREADY 100 PCT. MODELS INDICATING
LARGE AREA OF SURFACE RELATIVE HUMIDITY OVER 95 PCT. AIR JUST OFF
SURFACE IS DRY THOUGH AND MOIST LAYER SHALLOW...SO EXPECT ONLY
PATCHES OF SHORTLIVED FOG. SOME SIGNS OF THIS FROM TIME TO
OVERNIGHT IN THE LOWER MILK AND LOWER MISSOURI RIVER VALLEYS ON
SATELLITE FOG LOOP.
OTHERWISE...WEAKENING SHORTWAVE UPPER RIDGE MOVING ACROSS THE AREA
TODAY. MODEST WARMING OF THE AIRMASS WITH IT SHOULD BRING TEMPS
INTO THE 40S FOR HIGHS. QUITE A BIT OF HIGH CLOUDINESS MOVING THRU
THE RIDGE WITH JUST WEAK DYNAMICS THOUGH IN ANTICYCLONIC FLOW.
RIDGE WEAKENS TUE WITH A LITTLE STRONGER SHORTWAVE SYSTEM MOVING
THRU NE MT FROM THE W. MODELS SEEM A LITTLE TOO MOIST FOR THE
PATTERN WHICH DOESN'T LOOK VERY WELL ORGANIZED. WILL GO WITH CHANCE POPS
AND QPF UNDER 0.1. AS USUAL THIS TIME OF YEAR...PRECIP TYPE A
QUESTION. NO SIGNIFICANT INVERSION...SO FREEZING RAIN CHANCES VERY
SLIM. FORECAST SOUNDINGS LOOK FAIRLY STRAIGHTFORWARD WITH FREEZING
LEVEL MOSTLY DETERMINING RAIN OR SNOW CHANCES. IN THE
MORNING...EXPECT A NORTH TO SOUTH OF SNOW TO CHANCE OF RAIN
TRANSITION FOR OUR CWA...AND BETWEEN THESE SOME OF EACH TYPE.
AFTERNOON PRECIP IF ANY SHOULD BE MAINLY JUST RAIN. IN ANY CASE
ACCUMS MINOR AND SHORTLIVED.
NOT MUCH CHANGE IN THE AIRMASS WED IN FLAT W FLOW ALOFT WHICH
SHOULD BRING SOME SUNSHINE WITHOUT ANY SIGNIFICANT SHORTWAVE UNTIL
LATE AFTERNOON. PREFER TO KEEP ON SLOWER SIDE WITH THIS. SIMONSEN
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
DEEP UPPER TROUGH DIGS INTO THE WESTERN U.S. BETWEEN THURSDAY AND
SATURDAY. THIS WILL BRING WELL BELOW NORMAL TEMPERATURES TO THE
FORECAST AREA THROUGH THE WEEKEND. GFS IS FASTER THAN THE ECMWF ON
TIMING WITH A SYSTEM IN THE SOUTHWEST FLOW ALOFT AHEAD OF THE
TROUGH FOR THURSDAY OR FRIDAY. BOTH MODELS ARE POINTING TOWARDS
THE POTENTIAL OF SIGNIFICANT SNOW FOR PARTS OF NORTHEAST MONTANA FROM
THE SYSTEM IF THE TEMPERATURES ARE COLD ENOUGH. THE PRECIP TYPE
WILL BE GREATLY DEPENDENT ON THE TIME OF DAY...ELEVATION...AND
LOCATION WITHIN THE SYSTEM. WILL GENERALLY MENTION A CHANCE OF
MIXED RAIN AND SNOW WEDNESDAY NIGHT AND THURSDAY TRANSITIONING
MOSTLY SNOW THURSDAY NIGHT.
SURFACE HIGH BUILDS INTO THE AREA OVER THE WEEKEND WITH DRY AND
COOL WEATHER INTO EARLY NEXT WEEK. FORRESTER
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT WITH INCREASING MID
AND HIGH LEVEL CLOUDS. PATCHY FOG IS POSSIBLE FOR FOG ALONG THE
RIVERS IN THE FORECAST AREA THIS MORNING.
&&
.HYDROLOGY...
WARMER TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA TODAY AND
ARE EXPECTED TO CONTINUE THROUGH THE WEEK. SNOWMELT RUNOFF
THEREFORE WILL PICKUP IN EARNEST AND CAUSE FLOODING.
A FLOOD ADVISORY IS IN EFFECT FOR THE BEAVER CREEK IN WESTERN
VALLEY/EASTERN PHILLIPS COUNTIES. A FLOOD WARNING IS IN EFFECT FOR THE
BIG MUDDY RIVER IN SHERIDAN COUNTY. A FLOOD WATCH REMAINS IN
EFFECT FOR AREAL AND RIVER FLOODING POSSIBILITIES IN SOUTHERN AND
CENTRAL VALLEY COUNTY THIS WEEK.
PLEASE SEE THESE PRODUCTS FOR MORE INFORMATION.
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
CENTRAL AND SOUTHERN VALLEY.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 3, 1:41 PM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
241 PM MDT SUN APR 3 2011
MTZ016>020-059-061-062-041200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
241 PM MDT SUN APR 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
FLOOD ADVISORIES ARE IN EFFECT FOR THE BEAVER CREEK IN WESTERN
VALLEY/EASTERN PHILLIPS COUNTIES AND THE THE BIG MUDDY RIVER IN
SHERIDAN COUNTY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AS TEMPERATURES WARM BEHIND THE WEEKEND STORM...SNOW MELT OF NEW
SNOW AS WELL AS THE EXISTING SNOW PACK WILL SEND ADDITIONAL WATER
INTO AREA STREAMS...CREEKS...AND RIVERS CONTINUING THE FLOOD
THREAT THROUGH THE WEEK. THEREFORE A FLOOD WATCH HAS BEEN ISSUED
FOR AREAL FLOODING POSSIBILITIES IN SOUTHERN AND CENTRAL VALLEY
COUNTY BEGINNING MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ021>027-060-041200-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-
241 PM MDT SUN APR 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WARMER TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA MONDAY AND
ARE EXPECTED TO CONTINUE THROUGH THE WEEK. SNOWMELT RUNOFF
THEREFORE WILL PICKUP AND COULD CAUSE RIVERS AND STREAMS TO RISE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Phillips
- When
- April 4, 3:21 AM MST to April 8, 12:08 AM MST
- Where
- Phillips County, 2.24 mi S of Saco to 0.66 mi WNW of Saco
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Trained Spotter
- Coordinates
- 48.438, -107.336
USGS River gauges on the Beaver Creek reported flooding, with abundant flooding on the Saco Flats.
Flood, Valley
- When
- April 4, 3:21 AM MST to April 8, 12:08 AM MST
- Where
- Valley County, 10.57 mi WNW of Hinsdale to 10.15 mi NNW of Hinsdale
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Trained Spotter
- Coordinates
- 48.441, -107.302
USGS river gauge west of Hinsdale reported a reading of 17.41. Spotters reporting the river to be high and running out of it's banks. On April 5th, the Antelope Creek was close to going over the Billingsley Road, west of Glasgow.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, April 4 to 5, 20115 deaths · 3 injured · $16 million · EF2 · 107 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 20112 deaths · 2 injured · $1.5 million · 1.75 in hail · 25 events
- Tornadoes and Flash Flood in Mississippi, April 4, 20111 death · $6.5 million · EF1 · 66 events
- Tornadoes and Hail in Kentucky, April 4, 20119 injured · $3.0 million · EF2 · 15 events
- Hail and Damaging Winds in North Carolina, April 4 to 5, 20111 death · $1.1 million · 1.25 in hail · 39 events
- Tornadoes and Hail in Louisiana, April 4, 20111 injured · $4.8 million · EF2 · 17 events
- Tornadoes and Hail in Arkansas, April 4, 20112 injured · $2.3 million · EF2 · 17 events
- Tornadoes and Hail in Tennessee, April 4, 20112 injured · $2.0 million · EF1 · 69 events
- Tornadoes and Hail in Kentucky, April 4, 20112 injured · $774,000 · EF1 · 79 events
- Tornado and Hail in Arkansas, April 4, 20113 injured · $1.8 million · EF1 · 44 events
- Hail and Damaging Winds in Tennessee, April 4, 20111 death · 1 in hail · 19 events
- Tornadoes and Hail in Louisiana, April 4, 2011$325,000 · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307704, 307712.